MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305197
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It is reported foreign matter.Event description: material#: 305197.Batch#: 4332125.Package of sterile needles contained dead/bloody bug.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported the package of sterile needles contained a dead bug.Our quality team has completed a device history record review for material number 305197 and lot number 4332125.The review did not identify any abnormalities during the production process that could have contributed to the defect, and all quality tests were within specification.Due to the unavailability of a sample for return, a comprehensive sample investigation could not be conducted.Consequently, the exact cause of this incident remains undetermined.Should you encounter any further issues with our product, we would appreciate the opportunity to perform a detailed analysis.At this time, no further action is deemed necessary.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.A customer reported the presence of a dead insect inside a sterile needle package.To support the investigation, five sealed blister pack samples were submitted for evaluation by the quality team.During visual inspection, one of the blister packages was found to contain a dead flying insect, located within the seal area between the top and bottom webs of the packaging.This condition may have occurred during the transportation process, specifically, while a shipping truck was being moved from the dock, allowing an insect to enter the area without being intercepted by pest control measures.A review of the device history record for material number 305197, lot 4332125, was conducted.No quality issues were identified during the production of this lot that could have contributed to the reported condition.Additionally, there were no related quality notifications.All manufacturing processes and final inspections were performed in accordance with specification requirements.The affected sample will be shared with production associates to raise awareness.Based on the analysis of the returned sample, the customer¿s reported issue has been confirmed.

Brand Name
NEEDLE 16X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22811978
Report Number1911916-2025-00584
Device Sequence Number12712473
Product Code FMI
UDI-Device Identifier00382903051977
UDI-Public(01)00382903051977(17)300131(10)4332125
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305197
Device Lot Number4332125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer08/28/2025
09/11/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date08/28/2025
09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown